Arithmetic properties of overpartitions into odd parts

Michael D. Hirschhorn, James A. Sellers

Research output: Contribution to journalArticlepeer-review

33 Scopus citations


In this article, we consider various arithmetic properties of the function po(n) which denotes the number of overpartitions of n using only odd parts. This function has arisen in a number of recent papers, but in contexts which are very different from overpartitions. We prove a number of arithmetic results including several Ramanujan-like congruences satisfied by p o(n) and some easily-stated characterizations of po(n) modulo small powers of two. For example, it is proven that, for n≥1, p o(n) ≡ 0 (mod 4) if and only if n is neither a square nor twice a square.

Original languageEnglish (US)
Pages (from-to)353-367
Number of pages15
JournalAnnals of Combinatorics
Issue number3
StatePublished - Dec 2006

All Science Journal Classification (ASJC) codes

  • Discrete Mathematics and Combinatorics


Dive into the research topics of 'Arithmetic properties of overpartitions into odd parts'. Together they form a unique fingerprint.

Cite this